Medical?

Discussion in 'The Corps' started by Jock, Apr 2, 2007.

Welcome to the Navy Net aka Rum Ration

The UK's largest and busiest UNofficial RN website.

The heart of the site is the forum area, including:

  1. Hi,

    I'm looking into joining the Royal Marines but I have one problem.

    I have psoriasis.
    Mine is NOT the stress related version, its genetic.

    I only have it on my head and a rare small bit here and there, so its very very mild.

    Its been away for years, then it came back to what I have now and its been stable for say 2/3 years.




    Basically, am i f*#&*d ??? or would the Doc. take a look at each case separately?
    Like I said, its genetic not stress related and its very mild.

    I have sent a letter to the recruitment Sgt. here in Edinburgh but waiting a reply, thought id ask here to.

    Cheers lads,
    Jock
     
  2. wet_blobby

    wet_blobby War Hero Moderator

    And what the fcuk is that in layman terms matey?
     
  3. err.... what?!?!?

    simple enough question, does it rule me out or not.
     
  4. wet_blobby

    wet_blobby War Hero Moderator

    what does psoriasis mean?
     
  5. Ah right, sorry mate,

    psoriasis, its like excema but excema is blistering and psoriasis is to much skin, looks about the same.
     
  6. wet_blobby

    wet_blobby War Hero Moderator

    ahh, not sure on that one mate....you should get a reply from nutty-bag or one of the other more medical types on here soon enough...welcome to RR and good luck.
     
  7. Cheers mate, fingers crossed.
     
  8. What like chokey foot rot?
     
  9. :lol: no not like foot rot
     
  10. Hi Jock!
    Do you mind telling me if you are on any treatment for your psoriasis? You are quite right in saying that psoriasis is linked to genetics, but this is still under a lot of reasearch. Some drugs or physical/emotional response can set it off. I am a civvie nurse and don't know just what parameters a navy doctor would use to assess your condition, but would think it would have to be on indiviual cases. When I started training as a nurse, because of chemicals I was coming into contact with coupled with all the hand-washing I developed excema. It became quite nasty at one stage, but didn't stop me from doing my job. It cleared up with a little treatment, and I have had no problems since. Good Luck mate!
     
  11. I only have it on my head, the rare 'dot' on my body but thats about it.

    I use stuff called 'DiproSalic' on my head, keeps it at bay so its never to bad.
    I personally could live without using it, but it keeps it away and stops itching so... might as well use it.
     
  12. Jock, firstly welcome to RR secondly APs advice is good, however you may find that the Corps has issues with your condition when in the field, on exercise or in an actual war zone such as Afghanistan or Iraq, I'm no medic so wait for response from Nutty Bag(Ex RMR now Paramedic) or AndyM (Ex RN medic).
    Alternately there is a Medical forum in RR where you could start a thread and recieve heaps of replies from others with medical knowledge.
    Most importantly don't despair, there is usually a solution and RRers are very good at finding them, they're usually legal too which is always a bonus :lol: .
    NZB
     

Share This Page